Hail, Hamilton
- When
- August 25, 3:25 PM CST
- Where
- Hamilton County, 17 mi SE of Syracuse
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.217, -98.667
28 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 25, 1:45 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CDT FRI AUG 25 2006 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGES FOR THIS AFTERNOON INCLUDE THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AND HEAVY RAINFALL LATER TONIGHT. COVERAGE AND QUANTITY OF RAINFALL IS SOMEWHAT UNCERTAIN WITH THE NEXT VIGOROUS UPPER LEVEL TROUGH SATURDAY NIGHT INTO SUNDAY. TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER...AND A FEW BREAKS COULD RESULT IN HIGHER READINGS THAN CURRENTLY ANTICIPATED. A VIGOROUS UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY FROM EASTERN WYOMING INTO CENTRAL COLORADO WILL CONTINUE TO PROPAGATE TOWARD THE EAST-NORTHEAST ACROSS MAINLY NORTHERN KANSAS AND NEBRASKA THIS EVENING AND TONIGHT. SHOWERS AND THUNDERSTORMS IN ADVANCE OF THIS WAVE HAVE SPREAD ACROSS NORTHWESTERN KANSAS AND LIKELY WILL BECOME MORE WIDESPREAD TONIGHT. A SURFACE COLD FRONT EXTENDED FROM NORTHEASTERN KANSAS TO NEAR MEDICINE LODGE TO THE NORTHERN TEXAS PANHANDLE EARLY THIS AFTERNOON, AND PRESSURE TENDENCIES SUGGEST THAT THE BOUNDARY STILL IS OOZING SOUTHWARD. SOMEWHAT DRIER LOW LEVEL AIR SPILLED INTO WESTERN KANSAS BEHIND THE BOUNDARY THIS MORNING...BUT EASTERN KANSAS AND EASTERN OKLAHOMA REMAIN EXTREMELY JUICY WITH DEWPOINTS IN THE LOWER 70S. THE MID LEVEL WARM POOL THAT WAS OVER WESTERN KANSAS THURSDAY HAD SHIFTED SOUTHWARD TO THE TEXAS PANHANDLE AND NORTHERN OKLAHOMA BY EARLY AFTERNOON AND WAS SERVING TO SUPPRESS THUNDERSTORM DEVELOPMENT ALONG THE FRONT. BY LATE AFTERNOON, SCATTERED THUNDERSTORMS LIKELY WILL DEVELOP ALONG THE COLD FRONT. SURFACE BASED CAPES OF 2500 TO 3000 JOULES/KG WILL SUPPORT SOME PULSY SEVERE THUNDERSTORMS MAINLY IN BARBER OR EASTERN PRATT COUNTIES. BEHIND THE FRONT, THUNDERSTORMS LIKELY WILL REMAIN MOSTLY ELEVATED AND MAY PRODUCE MARGINAL HAIL AT BEST. AS THE LOW LEVEL JET INCREASES AFTER SUNSET, THUNDERSTORMS IN THE BAROCLINIC ZONE BEHIND THE FRONT WILL INCREASE IN COVERAGE UNLESS SURFACE BASED THUNDERSTORMS IN THE FRONTAL ZONE BECOME EXTREMELY WIDESPREAD AND SHUT OFF THE FLOW OF MOISTURE. THE BEST POTENTIAL FOR EXCESSIVE RAINFALL APPEARS TO BE JUST NORTH OF THE FRONTAL BOUNDARY OVER SOUTH CENTRAL AND EAST CENTRAL KANSAS. SINCE THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR EAST AND SOUTH OF THE AREAS THAT HAD HEAVY RAINFALL LAST WEEKEND, NO HEADLINES ARE PLANNED. THE COLD POOL GENERATED BY OVERNIGHT THUNDERSTORMS WILL PUSH THE SURFACE BOUNDARY FARTHER SOUTH INTO CENTRAL OKLAHOMA AND THE SOUTHERN TEXAS PANHANDLE BY SATURDAY AFTERNOON. HOWEVER, THE PRESSURES WILL REMAIN LOW OVER THE ROCKIES AS THE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM OVER IDAHO DROPS SOUTHEASTWARD TOWARD THE CENTRAL PLAINS. THIS WILL PROVIDE A FAVORABLE ENVIRONMENT FOR WIDESPREAD CLOUD COVER AND PERIODS OF LIGHT RAIN INTO AT LEAST SATURDAY MORNING WITH ANY MINOR RIPPLES THAT PROPAGATE OVER THE BAROCLINIC ZONE. THERE MAY BE A FEW BREAKS IN THE CLOUD COVER SATURDAY AFTERNOON...ESPECIALLY OVER WESTERN KANSAS...BEHIND THE MCS-INDUCED VORTICITY MAXIMUM THAT WILL BE OVER EASTERN KANSAS BY EARLY SATURDAY AFTERNOON. WITH THE APPROACH OF THE MAIN UPPER LEVEL TROUGH SATURDAY NIGHT...ISENTROPIC LIFTING OVER THE OLD BOUNDARY WILL SUPPORT ANOTHER ROUND OF RAIN WITH EMBEDDED THUNDERSTORMS. THE HEAVIEST RAINFALL WILL BE SOUTH OF THE KANSAS BORDER, BUT WIDESPREAD RAINFALL SHOULD OCCUR IN SOUTHWESTERN KANSAS. ONCE AGAIN SUNDAY, THERE MAY BE A FEW BREAKS IN THE CLOUD COVER BY AFTERNOON, BUT COOL AIR ALOFT UNDER THE UPPER LEVEL COOL POOL WILL SUPPORT THUNDERSTORM DEVELOPMENT WHEREVER A LITTLE SURFACE HEATING CAN OCCUR. DAYS 3-7... MAIN CONCERN IS HOW FAST TO END PRECIP ACROSS THE AREA ON MONDAY. MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT ON THE SOUTHERN BRANCH SHORTWAVE MOVING INTO THE PLAINS BY SUNDAY NIGHT. WITH THE TROUGH AXIS MOVING INTO EASTERN KANSAS, IT SHOULD TAKE THE BEST CHANCES OF PRECIP WITH IT. HOWEVER, THE SYSTEM WILL NOT BE COMPLETELY OUT OF THE AREA AND THE GFS AND NAM SHOW SIGNS OF A REINFORCING FRONTAL BOUNDARY COMING DOWN SUNDAY NIGHT OR MONDAY. THINK PRECIP WILL BE TAPERING OFF, BUT DONT WANT TO GO COMPLETELY DRY. THE LATEST 12Z GFS RUN KEEPS THE SHORTWAVE OUT OVER THE PLAINS INTO TUESDAY, WHICH IS A CHANGE FROM THE 06Z RUN. WILL KEEP SLIGHT POPS IN FOR MONDAY NOW, BUT WILL HAVE TO KEEP AN EYE ON THINGS. TEMPERATURES EARLY IN THE WEEK WILL CONTINUE TO BE FAIRLY COOL, AND MADE ONLY A FEW MINOR TWEAKS TO WHAT WE HAD GOING. BY WEDNESDAY AND INTO FRIDAY, RIDGING AND THEN WEAK SOUTHWESTERLY FLOW SETS IN, AND 850MB TEMPS GET BACK UP INTO THE 20S. BUMPED UP TEMPS FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 76 63 79 / 70 50 70 70 GCK 62 77 63 80 / 70 40 50 60 EHA 60 80 62 82 / 70 40 60 50 LBL 63 80 63 81 / 70 40 60 70 HYS 63 77 63 78 / 70 40 30 40 P28 69 80 67 80 / 80 60 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN01/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1107 AM CDT FRI AUG 25 2006 KSZ030-031-043>046-061>066-074>081-084>089-261100- CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL- HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-RUSH-SCOTT- SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1107 AM CDT (1007 AM MDT) FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL. A COLD FRONT WILL BECOME STATIONARY FROM NORTHWEST OKLAHOMA TO EAST CENTRAL KANSAS THIS AFTERNOON. AN UPPER LEVEL TROUGH WHICH WAS OVER CENTRAL COLORADO THIS MORNING WILL MOVE SLOWLY EASTWARD TODAY AND WILL REACH WESTERN KANSAS THIS EVENING. THUNDERSTORMS WILL DEVELOP BEHIND THE COLD FRONT LATE THIS AFTERNOON AND BECOME WIDESPREAD TONIGHT. A FEW THUNDERSTORMS MAY BECOME SEVERE BRIEFLY LATE THIS AFTERNOON AND EVENING...BUT WIDESPREAD SEVERE WEATHER IS UNLIKELY. LOCALLY HEAVY RAINFALL IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON ACROSS SOUTHWEST KANSAS. KSZ090-261100- BARBER- 1107 AM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. A COLD FRONT WILL BECOME STATIONARY FROM NORTHWEST OKLAHOMA TO EAST CENTRAL KANSAS THIS AFTERNOON. AN UPPER LEVEL TROUGH WHICH WAS OVER CENTRAL COLORADO THIS MORNING WILL MOVE SLOWLY EASTWARD TODAY AND WILL REACH WESTERN KANSAS THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE COLD FRONT GENERALLY SOUTHEAST OF MEDICINE LODGE LATRE THIS AFTERNOON...AND A FEW OF THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL DEVELOP BEHIND THE COLD FRONT LATE THIS AFTERNOON AND BECOME WIDESPREAD TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. 01
The Wichita radar (KICT), 124 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
28 hail, 2 thunderstorm wind. Local standard time, as filed.
Vehicle windows were broken out along KS HWY 50.
Broken windows on vehicles and homes. Damaged siding and roofs also.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528700, 5528701, 5528702, 5528703, 5528704, 5528705, 5528706, 5528707, 5528708, 5528709, 5528710, 5528711, 5528800, 5528801, 5528802, 5528803, 5528804, 5528805, 5528806, 5528810, 5528807, 5528808, 5528809, 5528811, 5528812, 5528813, 5528814, 5528815, 5528816, 5528817.